Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 1, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 8, 2013, 2:52 AM PST for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jan 9, 2013, 1:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 2:52 AM PST (10:52 UTC)
- In effect from
- Jan 9, 2013, 1:00 AM PST
- Expired
- Jan 9, 2013, 1:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS76 KMFR 081052 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 AM PST TUE JAN 8 2013 ...GUSTY SOUTH WINDS ARE EXPECTED OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND WEDNESDAY... .A COLD FRONT WILL APPROACH THE AREA TONIGHT AND MOVE INLAND DURING THE DAY WEDNESDAY. AHEAD OF THIS FRONT EXPECT INCREASING SOUTH WINDS. STRONG GUSTY SOUTH WINDS WILL DEVELOP OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND WEDNESDAY. CAZ085-ORZ030-031-081900- /O.NEW.KMFR.WI.Y.0001.130109T0900Z-130109T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 252 AM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY AND PERSIST THROUGH THE EARLY AFTERNOON WEDNESDAY. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...WINTER RIDGE AND THE WARNER MOUNTAINS. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND ALONG CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS. LOOSE OBJECTS MAY BE BLOWN AWAY. SOME TREE DAMAGE IS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
5 follow-up statements
426 WWUS76 KMFR 081844 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 AM PST TUE JAN 8 2013 ...GUSTY SOUTH WINDS ARE EXPECTED OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND WEDNESDAY... .A COLD FRONT WILL APPROACH THE AREA TONIGHT AND MOVE INLAND DURING THE DAY WEDNESDAY. AHEAD OF THIS FRONT EXPECT INCREASING SOUTH WINDS. STRONG GUSTY SOUTH WINDS WILL DEVELOP OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND PERSIST WEDNESDAY. CAZ085-ORZ030-031-090245- /O.CON.KMFR.WI.Y.0001.130109T0900Z-130109T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1044 AM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY AND PERSIST THROUGH THE EARLY AFTERNOON ON WEDNESDAY. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...WINTER RIDGE AND THE WARNER MOUNTAINS. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND ALONG CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS. LOOSE OBJECTS MAY BE BLOWN AWAY. SOME TREE DAMAGE IS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
380 WWUS76 KMFR 082320 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 PM PST TUE JAN 8 2013 ...GUSTY SOUTH WINDS ARE EXPECTED WEDNESDAY MORNING INTO THE EARLY AFTERNOON... .A COLD FRONT WILL APPROACH THE AREA TONIGHT AND MOVE INLAND DURING THE DAY WEDNESDAY. AHEAD OF THIS FRONT EXPECT INCREASING SOUTH WINDS. STRONG GUSTY SOUTH WINDS WILL DEVELOP OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND IN THE SHASTA VALLEY WEDNESDAY MORNING. THESE GUSTY WINDS WILL PERSIST INTO EARLY WEDNESDAY AFTERNOON. CAZ081-090730- /O.EXB.KMFR.WI.Y.0001.130109T1200Z-130109T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 320 PM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY MORNING THEN STRONG WINDS WILL PERSIST INTO THE EARLY AFTERNOON. * LOCATIONS INCLUDE: WEED. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY INCLUDING INTERSTATE 5 IN WEED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-090730- /O.CON.KMFR.WI.Y.0001.130109T0900Z-130109T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 320 PM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY AND PERSIST THROUGH THE EARLY AFTERNOON ON WEDNESDAY. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...AND SILVER LAKE. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND ALONG CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS. LOOSE OBJECTS MAY BE BLOWN AWAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
110 WWUS76 KMFR 090723 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1123 PM PST TUE JAN 8 2013 ...GUSTY SOUTH WINDS ARE EXPECTED WEDNESDAY MORNING INTO THE EARLY AFTERNOON... .A COLD FRONT WILL APPROACH THE AREA TONIGHT AND MOVE INLAND DURING THE DAY WEDNESDAY. AHEAD OF THIS FRONT EXPECT INCREASING SOUTH WINDS. STRONG GUSTY SOUTH WINDS WILL DEVELOP OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA LATE TONIGHT AND IN THE SHASTA VALLEY WEDNESDAY MORNING. THESE GUSTY WINDS WILL PERSIST INTO EARLY WEDNESDAY AFTERNOON. CAZ085-ORZ030-031-091530- /O.CON.KMFR.WI.Y.0001.130109T0900Z-130109T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1123 PM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY AND PERSIST THROUGH THE EARLY AFTERNOON ON WEDNESDAY. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...AND SILVER LAKE. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND ALONG CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS. LOOSE OBJECTS MAY BE BLOWN AWAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-091530- /O.CON.KMFR.WI.Y.0001.130109T1200Z-130109T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1123 PM PST TUE JAN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: WEED. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY INCLUDING INTERSTATE 5 IN WEED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
632 WWUS76 KMFR 091525 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 725 AM PST WED JAN 9 2013 ...GUSTY SOUTH WINDS ARE EXPECTED INTO THIS AFTERNOON... .A COLD FRONT WILL MOVE INLAND DURING THE DAY. AHEAD OF THIS FRONT EXPECT INCREASING SOUTH WINDS. STRONG GUSTY SOUTH WINDS WILL DEVELOP OVER THE MOUNTAINS AND IN THE SUMMER LAKE AREA THIS MORNING. THESE GUSTY WINDS WILL PERSIST INTO EARLY AFTERNOON. CAZ085-ORZ030-031-092100- /O.CON.KMFR.WI.Y.0001.000000T0000Z-130109T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 725 AM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE EARLY AFTERNOON. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...AND SILVER LAKE. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND ALONG CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS. LOOSE OBJECTS MAY BE BLOWN AWAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-092100- /O.CON.KMFR.WI.Y.0001.000000T0000Z-130109T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 725 AM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING THEN GRADUALLY DECREASE THIS AFTERNOON. * LOCATIONS INCLUDE: WEED. * IMPACTS...SPORADIC GUSTS WILL MAKE DRIVING DIFFICULT AND IN SOME CASES HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY INCLUDING INTERSTATE 5 IN WEED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
104 WWUS76 KMFR 092106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 106 PM PST WED JAN 9 2013 CAZ081-085-ORZ030-031-092215- /O.EXP.KMFR.WI.Y.0001.000000T0000Z-130109T2100Z/ CENTRAL SISKIYOU COUNTY-MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...WEED 106 PM PST WED JAN 9 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 10 TO 20 MPH AND WILL CONTINUE TO WEAKEN THROUGH TONIGHT. $$ DW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:17 PM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 7, 9:17 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
917 PM PST MON JAN 7 2013
.UPDATE...
AN UPDATE WAS ISSUED A SHORT TIME AGO TO ADJUST PRECIPITATION
PROBABILITIES ACROSS THE AREA FOR TONIGHT THROUGH TUESDAY MORNING.
GENERAL CHANGES WERE TO INCREASE PROBABILITIES ALONG THE COAST
AND OVER NORTHWEST SECTIONS OF THE AREA AND TO DECREASE THEM
ELSEWHERE. SKY COVER WAS ALSO ADJUSTED UPWARD THROUGH TUESDAY.
MINOR RELATED CHANGES WERE MADE TO SNOW LEVELS AND PRECIPITATION
AMOUNTS. PATCHY FOG WAS ADDED FOR THE WEST SIDE THROUGH TUESDAY
MORNING. BTL
&&
.DISCUSSION...
TODAY'S WARM FRONT IS LINGERING ACROSS THE AREA WITH PLENTY OF LOW
CLOUDS AND PATCHY FOG. MODELS ARE UNANIMOUS IN SHOWING ANOTHER
WARM FRONTAL WAVE PUSHING INTO THE COAST AND COASTAL MOUNTAINS AND
FROM SOUTHERN UPSLOPE AREAS OF THE UMPQUA DIVIDE NORTHWARD LATER
TONIGHT THROUGH TUESDAY MORNING. SNOW LEVELS WILL REMAIN HIGH AND
PRECIPITATION AMOUNTS SHOULD BE LESS THAN A TENTH OF AN INCH ALL
AREAS. BTL
&&
.AVIATION...
BASED ON THE 09/00Z TAF CYCLE...
THE STABLE...MOIST AIR MASS CONTINUES TO GENERATE A MIX OF IFR
AND MVFR CEILINGS AND VISIBILITIES ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA. WIDESPREAD MOUNTAIN OBSCURATION WILL CONTINUE
TONIGHT. CONDITIONS WILL BE VERY SLOW TO IMPROVE TO MVFR BEHIND A
WARM FRONT THAT WILL PASS THROUGH THE AREA BY LATE THIS EVENING
BEFORE CEILINGS AND VISIBILITIES LOWER AGAIN TONIGHT TO
IFR...ESPECIALLY IN THE WEST SIDE VALLEYS AND ALONG THE COAST. /FB
&&
.PREV DISCUSSION... /ISSUED 145 PM PST MON JAN 7 2013/
07/12Z NAM/GFS IN.
A BUILDING OFFSHORE RIDGE IS PUSHING A WARM FRONT THROUGH THE
AREA AT THIS TIME. LOTS OF DRIZZLE AND FOG OVER THE MEDFORD CWA.
THE 07/12Z MEDFORD SOUNDING SHOWED A FREEZING LEVEL OF 8700 FEET
WITH SATURATED CONDITIONS FROM THE SURFACE TO 13000 FEET.
SOME SHOWERS WILL PERSIST INTO MONDAY EVENING...BUT LATE MONDAY
NIGHT THROUGH TUESDAY EVENING LOOKS DRY WITH THE AREA BETWEEN
SYSTEMS.
THE OFFSHORE RIDGE WILL BREAK TO THE EAST OF THE AREA
TUESDAY...AND A STRONG UPPER TROUGH WILL MOVE ONSHORE WEDNESDAY.
THE MODELS HAVE CONVERGED ON THE TIMING OF THIS FEATURE SO
CONFIDENCE IN THAT RESPECT IS HIGH.
THIS TROUGH WILL PUSH A STRONG COLD FRONT ONSHORE EARLY
WEDNESDAY. THIS FRONT MAY BRING SIGNIFICANT WINDS TO THE
AREA...AND WIND RELATED WARNINGS/ADVISORIES MAY BE NEEDED...MOST
LIKELY EAST OF THE CASCADES...AND MAYBE BRIEFLY IN THE SHASTA
VALLEY. IT WON'T BE UNUSUALLY WET...BUT THERE WILL BE SOME VERY
COLD AIR BEHIND THE FRONT.
AFTER THE TROUGH MOVES ONSHORE...SHORT WAVES PLUNGING DOWN THE
BACKSIDE OF THE TROUGH WILL CAUSE IT TO DIG JUST INLAND FROM THE
COAST. THIS WILL INDUCE COLD NORTHERLY WINDS ALOFT COMING OUT OF
BRITISH COLUMBIA...AND TEMPERATURES WILL CONTINUE TO COOL THURSDAY
INTO FRIDAY. THE MODEL SOLUTIONS SHOW 850 MB TEMPERATURES PEAKING
AT +5 TO +8C TUESDAY EVENING...THEN PLUNGING TO -6 TO -8C FRIDAY
MORNING. SNOW LEVELS WILL LOWER TO AROUND 1000 FEET WEDNESDAY
NIGHT INTO THURSDAY. SINCE THE SHORT WAVES WILL KEEP THE POST-
FRONTAL SHOWERS GOING INTO FRIDAY...THIS MAY BE A SIGNIFICANT LOW
LEVEL SNOW EVENT FOR THE WESTERN VALLEYS.
EXTENDED DISCUSSION...FRIDAY THROUGH MONDAY. THE LARGE SCALE TROUGH
DRAPED ACROSS THE WESTERN CONUS WILL BE SLOW TO PROGRESS EAST...AND
THEREFORE WILL INFLUENCE THE PATTERN OVER SOUTHERN OREGON AND
NORTHERN CALIFORNIA THROUGH THE MAJORITY OF THE EXTENDED PERIOD.
THE MAIN FEATURES OF CONCERN WILL BE SMALL SCALE AND HARD TO
FORECAST SHORTWAVES DROPPING ALONG THE WESTERN SIDE OF THE
TROUGH...EACH OF WHICH COULD UP PRECIPITATION CHANCES. THE
UNCERTAINTY OF THESE SMALL FEATURES IS TOO HIGH TO PIN DOWN ANY
SPECIFICS OF TIMING OR STRENGTH. HOWEVER THERE IS SOME CONFIDENCE
THAT A LARGER WAVE WILL ENTER THE AREA AND BRING ANOTHER ROUND OF
PRECIPITATION DURING THE WEEKEND.
SHOWERS ON THE BACK SIDE OF THE TROUGH WILL CONTINUE THROUGH
FRIDAY...AND SNOW LEVELS WILL GRADUALLY RISE FROM AROUND 1300 FEET
TO NEAR 2000 FEET BY THE END OF THE DAY. SHOWERS WILL BE TAPERING
OFF
DURING THE SAME TIME AS SHORT WAVE RIDGING BUILDS INTO THE REGION
FROM THE NORTH...SO THEREFORE DO NOT EXPECT MUCH ACCUMULATION OF
PRECIPITATION. FROM FRIDAY MORNING THROUGH FRIDAY NIGHT...MOST
LOCATIONS THAT DO RECEIVE SNOW SHOULD SEE LESS THAN AN INCH. WEST
SIDE VALLEY FLOORS AND THE EAST SIDE WILL LIKELY ONLY SEE A DUSTING
OF SNOW...WHILE HIGHER ELEVATIONS ALONG THE SOUTHERN COASTAL RANGE
AND IN THE CASCADES COULD SEE AN INCH OR TWO OF ADDITIONAL SNOW.
ONCE THE SHORTWAVE RIDGE WEAKENS...THE STRONGEST SHORT WAVE IS
EXPECTED TO DROP SOUTH INTO THE REGION FROM THE CANADIAN MARITIME
SATURDAY. SNOW LEVELS WILL REMAIN AROUND 2000 FEET FOR MOST OF THE
AREA...SO DO NOT EXPECT VALLEY SNOW AT THIS TIME...AND OVERALL
PRECIPITATION AMOUNTS SHOULD BE LIGHT. BY EARLY NEXT WEEK...THE
LARGE SCALE TROUGH SHOULD PUSH FAR ENOUGH EAST TO ALLOW A HIGH
AMPLITUDE RIDGE OVER THE EASTERN PACIFIC TO BUILD EAST. WITH THE
PACIFIC NORTHWEST UNDER NORTHERLY FLOW ON THE PERIPHERY OF THIS
RIDGE...EXPECT DRY CONDITIONS AND COOL TEMPERATURES TO PREVAIL FOR
THE REMAINDER OF THE TERM. 15
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST
WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM TUESDAY TO 10 AM PST
WEDNESDAY FOR PZZ350-370.
BTL/CMC/FJBIn the hours before
Special weather statement, Jan 8, 2:51 AM PST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 251 AM PST TUE JAN 8 2013 ORZ021>028-090000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR... GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN... MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND... CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK... HOWARD PRAIRIE...SISKIYOU SUMMIT 251 AM PST TUE JAN 8 2013 ...POTENTIAL FOR LOW ELEVATION SNOW WEDNESDAY INTO THE WEEKEND... A STRONG COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY. SNOW LEVELS WILL LOWER FROM 4500 FEET TO 2000 FEET WEDNESDAY... THEN DROP TO 1000 TO 1500 FEET WEDNESDAY EVENING...AND DOWN TO 500 TO 1000 FEET BY THURSDAY MORNING. FORECAST SNOW AMOUNTS WEDNESDAY AND WEDNESDAY NIGHT ARE...AROUND A HALF INCH IN WESTERN VALLEYS WITH LOCAL AMOUNTS UP TO 1 INCH...1 TO 4 INCHES IN THE WEST SIDE FOOTHILLS...AND 2 TO 6 INCHES IN THE COAST RANGE AND CASCADES. GUSTY WINDS WILL ALSO DEVELOP WEDNESDAY ALONG THE COAST...IN THE SHASTA VALLEY...OVER THE MOUNTAINS AND IN AREAS EAST OF THE CASCADES. GUSTS UP TO 45 TO 55 MPH ARE POSSIBLE IN THOSE AREAS. WINDS WILL DIMINISH BY WEDNESDAY EVENING. THE COLD AIR WILL REMAIN IN PLACE INTO FRIDAY...THEN SNOW LEVELS WILL SLOWLY RISE TO AROUND 1500 FEET FRIDAY AFTERNOON...THEN TO 2500 FEET SATURDAY AFTERNOON. ONLY LIGHT SNOW IS EXPECTED THURSDAY... BUT ANOTHER DISTURBANCE MAY BRING IN MORE PRECIPITATION THURSDAY NIGHT AND FRIDAY. CC
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:33 AM PST | Gale Warning | MFR | 26 hr | |
| Jan 8, 2:33 AM PST | Hazardous Seas Warning | MFR | 26 hr | |
| Jan 8, 3:03 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 67 hr |
Nearby
Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.